MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. VASCUTRAK PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. VASCUTRAK PTA BALLOON DILATATION CATHETER
Catalog Number V185080
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/27/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Based on the limited information regarding this balloon rupture, we are taking a conservative approach and will report this event as a complicated balloon rupture.No device, no medical records, or no medical images were provided to the manufacturer.The lot number for the device was not provided; therefore, a review of the device history records could not be performed.The investigation of the reported event is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that during an angioplasty procedure, the pta balloon allegedly ruptured.The pta balloon was exchanged over the guidewire for another that was used to complete the procedure.There was no reported patient injury.
 
Additional Manufacturer Narrative
After further review of the video provided by the user, the video shows two pinhole ruptures in the device being held by the user.Therefore, based on the video review, the investigation is confirmed for pinhole ruptures in the balloon, which is considered an uncomplicated balloon rupture.This event was reassessed and determined to be not mdr reportable.However, an initial mdr has already been submitted; therefore, the purpose of this supplemental report is to document the change in reportability classification.
 
Event or Problem Description

Brand Name
VASCUTRAK PTA BALLOON DILATATION CATHETER
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key7213385
Report Number2020394-2017-01930
Device Sequence Number13749509
Product Code PNO
UDI-Device Identifier00801741061660
UDI-Public(01)00801741061660
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K103459
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberV185080
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/27/2017
Supplement Date Received by Manufacturer02/09/2018
Initial Report FDA Received Date01/23/2018
Supplement Report FDA Received Date02/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1